|May-June '04 | briefing | mail | don't say this | flakers' jargon | flaker creativity | articles | other places | archives | send mail | ed dewke | legal stuff | order | search | PsorChat | PsorChat Review | ©2004 Ed Dewke|
Course Disappointing; Soriatane Retrospective
9:) Hi Ed. I completed My 12
weeks of Amevive injections
three weeks ago. My last CD+4 count was back up to 800, after having
dropped to a low of 500. I am
sorry to say the medication did not work.
first I showed a little improvement, but I was in terrible shape when I
started the medication after not being on any drug for the previous 30
skin today is really bad. Everything but my face is covered. My skin is
burning, itching, and feels like I am being poked with needles. My
dermatologist is going to have me try Enbrel again, but this time 4 shots
per week [double dose]. So I will keep you posted.
are you doing these days, and did you ever start Amevive?
Response (March 9): Thanks for
your update, Kathy. My CD+4
count is still well below the allowable minimum (144) to start a course of
Amevive, so later this week or early next week I'll be starting Soriatane.
I'm hoping to give this 12 weeks.
I told my derm that the "severe joint pain" some
Soriatane users experience will, if it happens to me, end my course
immediately. (Any more severe
joint pain will disable me.) -Ed
F. Responds: I used Soriatane
about 10 years ago, I did not have any joint pain, but I did have poor
night vision, and my cholesterol went up. Another side effect I had was
change in disposition, my family called it meanness. I remember
starting the medication in early November, and my skin was in pretty good
condition by Valentines day. I
hope it works for you. –Kathy F.
Responds (May 18):
I’m almost through my ninth week on Soriatane and, in the last
5-7 days, there’s been a disappointing and somewhat startling reversal.
The huge lesions on my legs that had stopped flaking, thinned,
turned nearly flesh colored again, have erupted with stinging red
“dots” and a fine, ash-like scale.
I stopped using any corticosteroid on these lesions for several
days but that made no difference. A
few days later the same bright red patches appeared on my hands and arms.
These itch like crazy, then get very sore when I scratch them.
holding my breath, hoping a new pattern has started here.
Were it not for the Soriatane, I’d think these new eruptions
(which are on top of old lesions) were an adverse reaction to the
topicals. I mean, they DO look
like damaged skin — different from my typical P lesions.
now my attending dermatology PA is on maternity leave and I’m going to
try to hold-out on visiting someone else in the practice.
Last week I went in for another blood work-up to check on all the
things you’re supposed to check on when taking Soriatane, but also to
see what’s happening with the CD+4 count.
Last time that was checked I was still way below normal.
At this point — 9 weeks in — all I can say is Soriatane has been an interesting and so far novel ride. Three weeks to go and I’m demanding what appears more-and-more to be a miracle — especially right now, with this set back. What’s next? If a change is in order I suppose that decision will depend on the blood work results due in any day now. -Ed
(May 22nd:) My CD+4 count (absolute) is now 155. Higher than a month ago; still way below normal, which is 490-1740.